Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 4:08 PM EST for Cass County, Michigan. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 4:08 PM EST (21:08 UTC)
- Expired
- Jun 14, 2000, 5:00 PM EST
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Cass County, MI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:45 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 142111
SVRFWA
INC039-053-085-169-MIC027-142200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EST WED JUN 14 2000
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELKHART COUNTY IN INDIANA
GRANT COUNTY IN INDIANA
KOSCIUSKO COUNTY IN INDIANA
WABASH COUNTY IN INDIANA
CASS COUNTY IN MICHIGAN
* UNTIL 500 PM EST(600 PM EDT)
* AT 408 PM EST(508 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING
FROM NEAR LAPORTE TO 10 MILES WEST OF PLYMOUTH TO WEST OF
LOGANSPORT...MOVING EAST AT 50 MPH.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
DOWAGIAC
ETNA GREEN
MENTONE
NAPPANEE
ELKHART
WABASH
SILVER LAKE
LEESBURG
WARSAW
MARION
WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS!
SEEK SHELTER IMMEDIATELY!
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 420f9 8622 4121 8609 4042 8588 4039 8543
4133 8566 4209 8579
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:14 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 14, 2:14 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 PM EST WED JUN 14 2000 TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF. PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND UPPER TROF. WILL GO DRY ON MONDAY FOR NOW. .IWX...NONE RES
In the hours before
Local storm report, Jun 14, 2:13 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM CONVOY OH WIND DAMAGE
06/14/00 VAN WERT REPORTED BY EMERGENCY
MANAGEMENT. LIMBS AND
POLES DOWN.
0145 PM 2 S PAULDING OH WIND DAMAGE
06/14/00 PAULDING REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN.
0207 PM STEVENSVILLE MI 1.25 INCH HAIL
06/14/00 BERRIEN REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:04 PM EST | Severe Thunderstorm Warning | IWX | Berrien | 46 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Berrien | 49 min |
| Jun 14, 4:54 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 46 min |
| Jun 14, 5:40 PM EST | Severe Thunderstorm Warning | IWX | Branch | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.